Louisiana, 2002

Hail and Damaging Wind in Louisiana, June 24, 2002

June 24, 2002 · NWS JAN · 2 events in 1 county or zone

1 thunderstorm wind, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jun 24, 1:35 PM CST, 2 hours earlier.

Area forecast discussion, Jun 24, 1:35 PM CST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CDT MON JUN 24 2002

FORECAST ISSUES TODAY ABOUT SAME AS PAST SEVERAL DAYS. FORECAST
REVOLVES AROUND PROGRESS OF UPPER-LEVEL LOW PRESSURE SYSTEM ACROSS
LA/CLOUD COVER/AMOUNT OF RAIN WITH SYSTEM. ANOTHER PROBLEM TODAY/TUE
IS POTENTIAL FOR ISOLATED SEVERE STORMS. IN THE EXTENDED...PROBLEM
WILL BE RAIN CHANCES WITH REMNANTS OF UPPER-LEVEL SYSTEM.

STACKED UPPER-LEVEL COLD CORE LOW STILL CENTERED WEST OF KBTR.
AIRMASS SATURATED UP THROUGH 250 MB...IN SUSTAINED SE TO S FLOW. 12Z
PRECIP WATER VALUES RANGED BETWEEN 1.75 AND 2. AT 1830Z...SURFACE
DEWPOINTS RANGED FROM MID 60S TO LOWER 70S OVER REGION. BETTER
INSOLATION/TEMPS WARMER THAN SUN ALLOWED AIRMASS TO DESTABILIZE MORE
RAPIDLY. LIS ALREADY -6 TO -8 OVER AREA. FROM 12Z RAOBS...CAPE
VALUES OVER LOWER MS RIVER VALLEY RANGED FROM 2500 J/KG TO OVER 3000
J/KG AT KJAN...WITH AFTERNOON CAPES APPROACHING 4000 J/KG POSSIBLE.
FREEZING LEVEL ONLY AROUND 12K. IN ALL...EXPECT BETTER THUNDERSTORM
DEVELOPMENT THIS AFTERNOON/EVENING...WITH AN ISOLATED SEVERE STORM
POSSIBLE WILL NOT MENTION SEVERE IN ZONES. GIVEN DEEP MOISTURE...AN
EFFICIENT STORM COULD PRODUCE BRIEF HEAVY RAINFALL.

MODEL SCENARIOS STILL CONVERGE ON SOLUTION OF UPPER LOW SHIFTING
INTO NW LA TONIGHT. UPPER LOW THEN MOVES WEST INTO ARLATX BY 12Z
TUE. EARLIER MODEL RUNS TOOK UPPER LOW NORTH INTO SW AR. SEVERAL
WEAK SHORTWAVES WILL RIPPLE THROUGH RELATIVELY WEAK MID-/UPPER-LEVEL
FLOW. IN PROGS...DEWPOINTS/PRECIP WATER VALUES/LOWER-LEVEL RELATIVE
HUMIDITIES ALL REMAIN HIGH. YET...AVN/ETA BOTH ENTRAIN SIGNIFICANTLY
DRIER AIR OVER CWFA FROM EAST AT MID-/UPPER-LEVELS BY 12Z TUE.

FROM 12Z TUE ON...MODELS BEGIN TO DIFFER. ETA DEVELOPS SURFACE HIGH
PRESSURE AREA OVER NRN GULF MX. ETA ALSO OPENS CLOSED LOW PRESSURE
CENTER BY 06Z WED OVER ARLATX. COMBINATION OF THESE DEVELOPMENTS
APPEAR TO DIMINISH SUPPORT FOR PRECIP OVER CWFA TUE/WED IN ETA.
PRESENCE OF DRIER AIR COULD MEAN LESS CLOUDINESS (MAINLY ERN ZONES).
OVERALL..PREFER AVN SOLUTION WHERE LOW PRESSURE SYSTEM REMAINS
CLOSED OVER ARLATX THROUGH 18Z WED/MAIN TROUGH AXIS PERSISTS JUST
WEST OF CWFA.

GIVEN DIURNAL HEATING OF BASICALLY TROPICAL AIRMASS/ANY MESO-SCALE
BOUNDARIES THAT MIGHT DEVELOP/WEAK SHORTWAVES RIPPLING OVER CWFA...
EXPECT SCATTERED CONVECTION OVER THROUGH WED. WITH MORE INSOLATION/
MORE INSTABILITY/STEEPER TEMP LAPSE RATES...COULD MAKE ARGUMENT
FOR ISOLATED SEVERE STORMS TUE...ESPECIALLY ERN ZONES.

FROM WED THROUGH NEXT MON...AVN/MRF/NOGAPS SOLUTIONS KEEP WEAKENED
UPPER LOW PRESSURE REMNANTS AROUND ARLATX...WITH ABUNDANT MOISTURE
OVER LOWER MS RIVER VALLEY. UPPER-LEVEL/SURFACE HIGH PRESSURE
DEVELOPS OVER WRN STATES...THOUGH IMPACTS WILL NOT BE FELT OVER
CWFA. BY 12Z SAT...SOME SLIGHTLY DRIER AIR PUSHES INTO REGION FROM
EAST IN CIRCULATION AROUND DEVELOPING HIGH PRESSURE AREA OVER GA/FL.
HOWEVER...NO MAJOR WEATHER SYSTEM APPROACHES CWFA TO SCOUR AIRMASS
OF MOISTURE. GIVEN PERSISTENT SOGGY AIRMASS..EXPECT PARTLY CLOUDY
SKIES WITH SOME DIURNAL CONVECTION EACH DAY. LOCALLY HEAVY RAINFALL
COULD DEVELOP THROUGH EXTENDED.

WILL TREND TOWARDS AVN GUID VALUES. DAYTIME TEMPS GENERALLY IN 80S.
OVERNIGHT LOW GENERALLY IN 60S TO LOWER 70S. CURRENT MODEL SOLUTIONS
INDICATE PERSISTENCE WILL BE BEST FORECAST THROUGH MON.

PRELIMINARY NUMBERS
JAN 68/88/69/87/70  35353
MEI 67/89/68/87/69  34352

.JAN...
AR...NONE.
LA...NONE.
MS...NONE.

In the hours before

Special weather statement, Jun 24, 1:03 PM CST, 2 hours 32 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
251200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
203 PM CDT MON JUN 24 2002

...THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON
AND EVENING OVER PORTIONS OF NORTHEAST LOUISIANA...SOUTHEAST
ARKANSAS AND MUCH OF MISSISSIPPI. SEVERE STORMS ARE NOT
EXPECTED...HOWEVER...A FEW STORMS MAY PRODUCE WIND GUSTS TO 45
MPH AND SMALL HAIL MAINLY WEST OF THE MISSISSIPPI RIVER.

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO REMAIN NEARLY
STATIONARY TONIGHT OVER CENTRAL PORTIONS OF LOUISIANA. MOIST
SOUTHERLY FLOW AND  DAYTIME HEATING WILL COMBINE WITH THE UPPER
LEVEL SYSTEM TO CONTINUE PRODUCING SHOWERS AND THUNDERSTORMS OVER
MUCH OF THE AREA THIS AFTERNOON AND EVENING. ACTIVITY SHOULD
BEGIN DECREASING AFTER SUNSET...BUT A FEW STORMS COULD LINGER
OVERNIGHT AS THE UPPER LOW CONTINUES TO PROVIDE UPPER LEVEL
INSTABILITY TO SUSTAIN SOME SHOWER AND THUNDERSTORM DEVELOPMENT.

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO...AND EMERGENCY
MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS...IS NOT
ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Richland

When
June 24, 3:35 PM CST
Where
Richland County, Delhi
Property damage
$30,000
Reported by
LAW ENFORCEMENT
Coordinates
32.450, -91.500

Trees fell on an apartment complex, resulting in minor damage to a few buildings.

Hail, Richland

When
June 24, 3:40 PM CST
Where
Richland County, Delhi
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.450, -91.500

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2002Every state in 2002This day in weather historyWarnings in Louisiana, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5294416, 5294417.